MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPIN PLUS KIT, 3 GUIDES, 5MM, 5PK; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. RELIEVA SPIN PLUS KIT, 3 GUIDES, 5MM, 5PK; INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number RSP0516MFS
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.[conclusion]: acclarent was informed on (b)(6) 2018, of an event which occurred on the same day during a balloon sinuplasty procedure involving a relieva spinplus kit, 3 guides, 5 mm kit (rsp0516mfs / 160427b-pc).The spinplus balloon catheter ruptured during the treatment of the left maxillary sinus.The balloon catheter was replaced with another balloon from lot number 170127a-pc and the case was successfully completed.There was no report of any patient injury or complication associated with the event; however, it was determined that the spinplus balloon catheter used for this procedure had expired on 04/27/2018.The products from lot# 160427b-pc was manufactured on 4/27/2016.During the investigation on when the expired product was purchased by the customer, the customer history showed that the customer purchased and received products from lot# 160427b-pc on 7/29/2016.Acclarent complaints handling reached out to the sales rep to request that the customer check the expiration dates on all acclarent products prior to use to ensure patient safety and product efficacy.Acclarent received the returned spin plus balloon catheter and the guide catheters (m-110, f-70, and s-0).Before decontamination, the returned device was visually inspected and was observed to be in normal condition.The device underwent decontamination for 2 hours before functional testing.The spinplus balloon catheter was connected to an inflation device and filled with water under pressure.The balloon catheter leaked during inflation; it was checked under the microscope and a burst was observed.The reported issue that the balloon burst was confirmed.Lot history record review was completed and confirmed that lot 160427b-pc met release specifications.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
Acclarent was informed on (b)(6) 2018, of an event which occurred on the same day during a balloon sinuplasty procedure involving a relieva spinplus kit, 3 guides, 5 mm kit (rsp0516mfs / 160427b-pc).The spinplus balloon catheter ruptured during the treatment of the left maxillary sinus.The balloon catheter was replaced with another balloon from lot number 170127a-pc and the case was successfully completed.There was no report of any patient injury or complication associated with the event; however, it was determined that the spinplus balloon catheter used for this procedure had expired on 04/27/2018.

Brand Name
RELIEVA SPIN PLUS KIT, 3 GUIDES, 5MM, 5PK
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine 92618
MDR Report Key7581030
Report Number3005172759-2018-00109
Device Sequence Number18884433
Product Code LRC
UDI-Device Identifier10705031232839
UDI-Public10705031232839
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2018
Device Catalogue NumberRSP0516MFS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1